Family, Internal Medicine, General Medical Questions/antibiotics?

Advertisement


Question
My stomach has been bothering me since the 12th of October. On the 29th I was told I had an appendicitis luckily the surgeon viewed the CT and decided I only had an infection. The next day my PCP put me on 2 antibiotics ciprofloxacin hcl 500mg 2x per day and metronidazole 500mg 3x per day, I take both for 14 days.

I have had pain but not intense. I thought I was having problems with my gallbladder, which is why I went to the doctor. Now I don't know if my stomach is upset from the antibiotics or if there is something more going on. There isn't any more pain than previously but I find the waistband of my pant to be extremely uncomfortable, I pull them up very high, roll them down below my stomach, or leave them unzipped and tuck the sides in.

Could this just be from the antibiotics, should I just finish them and then see how I feel?

Answer
I guess you started the antibiotics on 10/29, so are still on them.  By now things should be improving if this is only an infection and not appendicitis.  Abdominal pain often is tough to pinpoint and may take repeated tries.  The CT is a good but not perfect tool... sometimes it gies us the answer, sometimes it doesn't.  I would keep up with your PCP and get rechecked if things are not improving a lot.

You could be right, the bloating may be antibiotic related, but with the underlying abd pain in the first place, I would get rechecked.......

Family, Internal Medicine, General Medical Questions

All Answers


Answers by Expert:


Ask Experts

Volunteer


Robert Borucki

Expertise

I am an expert in Family Medicine and Emergency Medicine.

Experience

I am trained and boarded in Family Medicine and have also worked extensively in emergency medicine for over 10 years.

BA in Natural Sciences; MD in 1986

www.mydoctor.com\borucki

©2016 About.com. All rights reserved.